Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 95, NWS Springfield, MO

May 19, 2018Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2018, 8:13 PM CDT for Texas County, Wright County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2018, 8:13 PM CDT (01:13 UTC)
Expired
May 19, 2018, 9:00 PM CDT
In force
47 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 8:41 PM CDTHAIL 1Houston, MODELAYED REPORT, TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1239 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1239 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.4
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted.

403 
WUUS53 KSGF 200113
SVRSGF
MOC215-229-200200-
/O.NEW.KSGF.SV.W.0095.180520T0113Z-180520T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
813 PM CDT SAT MAY 19 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  East central Wright County in southwestern Missouri...
  Northern Texas County in south central Missouri...

* Until 900 PM CDT

* At 813 PM CDT, severe thunderstorms were located along a line
  extending from 12 miles south of Fort Leonard Wood to 16 miles
  northwest of Houston to 15 miles northeast of Hartville, moving
  east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Licking...                        Houston...
  Raymondville...                   Huggins...
  Plato...                          Bucyrus...
  Hazelton...                       Graff...
  Success...                        Eunice...
  Yukon...                          Roby...
  Prescott...                       Bendavis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3731 9241 3740 9230 3747 9226 3748 9225
      3760 9225 3760 9181 3759 9176 3721 9175
TIME...MOT...LOC 0113Z 265DEG 31KT 3753 9223 3744 9223 3738 9229 

HAIL...1.00IN
WIND...60MPH
 
$$

Wise
1 follow-up statement
051 
WWUS53 KSGF 200136
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
836 PM CDT SAT MAY 19 2018

MOC215-229-200200-
/O.CON.KSGF.SV.W.0095.000000T0000Z-180520T0200Z/
Wright MO-Texas MO-
836 PM CDT SAT MAY 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL WRIGHT AND CENTRAL TEXAS COUNTIES...

At 836 PM CDT, severe thunderstorms were located along a line
extending from 10 miles west of Licking to 6 miles northwest of
Houston to 12 miles north of Mountain Grove, moving east at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Licking...                        Houston...
Raymondville...                   Huggins...
Yukon...                          Bucyrus...
Hazelton...                       Graff...
Prescott...                       Success...
Eunice...                         Bendavis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3731 9241 3760 9198 3760 9181 3759 9176
      3721 9175
TIME...MOT...LOC 0136Z 258DEG 35KT 3748 9205 3737 9206 3731 9227 

HAIL...1.25IN
WIND...60MPH
 
$$

Wise

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:01 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 19, 6:01 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
601 PM CDT Sat May 19 2018

.SHORT TERM...(This evening through Sunday)
Issued at 227 PM CDT Sat May 19 2018

Strong to severe convection continues in the eastern CWA
primarily along and north of a surface warm front and ahead of a
subtle H5 wave currently moving through the area. Meanwhile...boundary
interactions with the surface front is setting off another round
of convection over north central Oklahoma.

As the larger upper level wave moves out of eastern Colorado
toward the Upper Mississippi Valley...low pressure will develop
and move along the front. This will induce more convection along
the front that will move up and into the area during the overnight
hours. Primary threat with these storms will be wind and
hail...but an isolated tornado cannot be ruled out especially over
extreme southeast Kansas. This convection will continue into
early Sunday.

.LONG TERM...(Sunday Night through Saturday)
Issued at 227 PM CDT Sat May 19 2018

The quasi-stationary surface front meanders back and forth across
central Missouri through most of the week. This will keep slight
chance to chance PoPs in the forecast. In the upper levels..a
trough is situated over the southwestern US with a ridge over the
Central States. As small short waves move out of the southwest
trough and up and over the ridge...rain chances over the area
will increase.

Not too much variability in day-to-day temperatures with highs
generally in the low to mid 80s and lows in the low to mid
60s...or about 5-10 degrees above normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 453 PM CDT Sat May 19 2018

Currently...a frontal boundary extends across the area...roughly
from JBR-JLN-PNC...with strong to severe convection occurring
along the boundary. An upper level low...located along the CO/NE
border is forecast to move into eastern SD by the end of the
forecast period. As it does...it will induce an area of low
pressure on the surface front which will move into northeastern
MO by the end of the forecast period.

For the most part...VFR conditions can be expected except in areas
where convection is occurring...which will be MVFR. The convective
activity will affect the KJLN and KSGF terminals most but could
affect KBBG after about 07z. Convection should be out of the
terminal areas by mid to late morning with mainly mid and upper
level clouds present through the remainder of the forecast period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Gaede
Hazardous weather outlook, May 19, 3:17 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
317 PM CDT Sat May 19 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
317 PM CDT Sat May 19 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.

DISCUSSION...

  A line of strong to severe storms will continue to track east
  across far south central Missouri late this afternoon. The
  strongest storms will be capable of producing hail to the size
  of ping pong balls and damaging winds gusts over 60 mph. This
  activity will spread east of the area by early this evening.

  Thunderstorms are currently developing across north central
  Oklahoma this afternoon. This activity will track northeast
  towards extreme southeastern Kansas and far western Missouri
  this evening. Hail to the size of golf balls and damaging wind
  gusts will be the main risk. An isolated tornado may also be
  possible. Frequent cloud to ground lightning strikes and
  locally heavy rainfall will also occur with this activity.

  Additional showers and storms may then develop and spread into
  the area from the west later tonight into early Sunday morning.
  Cloud to ground lightning and locally heavy rainfall will be
  the main risk, but a few of the stronger storms could be
  capable of penny size hail and winds in excess of 45 mph.

  With the multiple rounds of storms possible today and tonight,
  there will also be the potential for localized minor flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  Additional thunderstorm are possible on Sunday. A few storms
  may become severe across central Missouri if enough instability
  develops.

Additional thunderstorm chances will occur next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed this afternoon across south
  central Missouri, then this evening across extreme southeastern
  Kansas and western Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Local storm report, May 19, 6:49 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 NNE PLEASANT HOPE     37.50N 93.26W
05/19/2018                   POLK               MO   911 CALL CENTER

            TREES DOWN.

&&

AF
Local storm report, May 19, 6:50 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     2 ESE VERDELLA          37.59N 94.40W
05/19/2018                   BARTON             MO   911 CALL CENTER

            TREES AND POWER LINES DOWNED OVER ROAD,
            BLOCKING ROADWAY. DAMAGE TO A HOME ALSO
            OCCURRED.

&&
Local storm report, May 19, 6:51 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             5 NNE MORRISVILLE       37.54N 93.38W
05/19/2018  E1.00 INCH       POLK               MO   EMERGENCY MNGR

&&

AF
Special weather statement, May 19, 6:51 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
651 PM CDT SAT MAY 19 2018

MOZ055>057-068>070-080-081-090>092-200030-
Dallas MO-Camden MO-Greene MO-Wright MO-Benton MO-Miller MO-
Hickory MO-Laclede MO-Webster MO-Morgan MO-Pulaski MO-
651 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKORY...NORTHERN
WEBSTER...DALLAS...NORTHWESTERN WRIGHT...SOUTHEASTERN BENTON...
MILLER...LACLEDE...WESTERN PULASKI...NORTHEASTERN GREENE...CAMDEN AND
MORGAN COUNTIES UNTIL 730 PM CDT...

At 651 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Lincoln to near Macks
Creek to near Strafford. Movement was east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Northeastern Springfield...       Lebanon...
Lake of The Ozarks...             Lake of The Ozarks State Park...
Ha Ha Tonka State Park...         Bennett Spring State Park...
Marshfield...                     Eldon...
Osage Beach...                    Camdenton...
Buffalo...                        Versailles...
Strafford...                      Village of Four Seasons...
Richland...                       Lake Ozark...
Morgan...                         Fair Grove...
Crocker...                        Stover...

This includes Interstate 44 between mile markers 80 and 152.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and southwestern Missouri.

LAT...LON 3843 9262 3842 9241 3834 9241 3832 9225
      3833 9220 3801 9220 3727 9245 3722 9326
      3742 9320 3743 9318 3785 9308 3795 9311
      3800 9315 3806 9315 3835 9334 3850 9271
TIME...MOT...LOC 2351Z 257DEG 45KT 3830 9323 3788 9296 3727 9320

Hatch
Special weather statement, May 19, 7:34 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Springfield MO
734 PM CDT SAT MAY 19 2018

MOZ057-058-069>071-081>083-092-200130-
Dent MO-Maries MO-Camden MO-Wright MO-Phelps MO-Miller MO-Laclede MO-
Pulaski MO-Texas MO-
734 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR MARIES...NORTHERN WRIGHT...
DENT...MILLER...EASTERN LACLEDE...PULASKI...NORTHERN TEXAS...PHELPS
AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 830 PM CDT...

At 734 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hickory Hill to 13 miles north of
Hartville. Movement was east at 60 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Rolla...                          Fort Leonard Wood...
Montauk State Park...             Lake of The Ozarks State Park...
Salem...                          Waynesville...
St. Robert...                     St. James...
Licking...                        Richland...
Dixon...                          Belle...
Crocker...                        Iberia...
Doolittle...                      Vienna...
Newburg...                        Bunker...
Saint Elizabeth...                St. Elizabeth...

This includes Interstate 44 between mile markers 135 and 169, and
between mile markers 171 and 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3759 9131 3751 9131 3750 9121 3741 9122
      3742 9164 3740 9165 3735 9264 3843 9249
      3842 9241 3834 9240 3834 9220 3829 9219
      3829 9165 3816 9164 3815 9153 3779 9153
      3779 9131 3770 9130 3769 9115 3759 9116
TIME...MOT...LOC 0034Z 253DEG 53KT 3835 9244 3744 9257

Hatch
Local storm report, May 19, 8:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     1 N HALF WAY            37.63N 93.25W
05/19/2018                   POLK               MO   PUBLIC

            LARGE TREE BLOWN DOWN. ALSO HAD NICKEL SIZE
            HAIL.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:06 PM CDTAreal Flood AdvisorySGFBenton, Morgan5 hr
May 19, 7:34 PM CDTSpecial Weather StatementSGFDent, Laclede, Maries, Miller, Phelps, Pulaski56 min
May 19, 8:38 PM CDTSpecial Weather StatementSGFDent52 min
May 19, 8:42 PM CDTSpecial Weather StatementSGFWright63 min
May 19, 8:47 PM CDTSevere Thunderstorm WarningSGFTexas, Wright43 min
May 19, 9:01 PM CDTSpecial Weather StatementSGFTexas44 min
May 19, 9:27 PM CDTAreal Flood AdvisorySGFTexas6 hr
May 19, 9:34 PM CDTSpecial Weather StatementSGFShannon56 min
May 19, 10:42 PM CDTSpecial Weather StatementSGFShannon48 min
May 19, 10:52 PM CDTSevere Thunderstorm WarningSGFTexas38 min
May 19, 11:03 PM CDTFlash Flood WarningSGFShannon, Texas6 hr
May 20, 12:54 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper51 min
May 20, 1:35 AM CDTSpecial Weather StatementSGFBarton, Cedar, Dade40 min
May 20, 2:34 AM CDTFlash Flood WarningSGFBenton12 hr
May 20, 4:54 AM CDTAreal Flood AdvisorySGFHowell, Shannon, Texas6 hr
May 20, 5:16 AM CDTSevere Thunderstorm WarningSGFJasper, McDonald, Newton59 min
May 20, 6:06 AM CDTRiver Flood WarningSGFShannon15 hr
May 20, 6:07 AM CDTSpecial Weather StatementSGFBarton, Dade, Jasper, Lawrence, McDonald, Newton53 min
May 20, 6:38 AM CDTSpecial Weather StatementSGFBarry, Christian, Dade, Greene, Polk52 min
May 20, 8:22 AM CDTSpecial Weather StatementSGFLaclede, Maries, Miller, Morgan, Phelps, Pulaski53 min
May 20, 9:02 AM CDTFlash Flood WarningSGFBenton, Camden, Hickory, Morgan, St. Clair6 hr
May 20, 9:13 AM CDTSevere Thunderstorm WarningSGFMaries, Phelps32 min
May 20, 10:33 AM CDTAreal Flood WarningSGFBarton, Vernon24 hr
May 20, 10:49 AM CDTRiver Flood WarningSGFVernon3 days
May 20, 10:49 AM CDTRiver Flood WarningSGFVernon3 days
May 20, 3:11 PM CDTSpecial Weather StatementSGFNewton49 min
May 20, 3:48 PM CDTSpecial Weather StatementSGFJasper42 min
May 20, 3:53 PM CDTSpecial Weather StatementSGFJasper52 min
May 20, 4:37 PM CDTSpecial Weather StatementSGFCedar53 min
May 20, 4:39 PM CDTSpecial Weather StatementSGFStone51 min
May 20, 4:54 PM CDTSevere Thunderstorm WarningSGFCedar24 min
May 20, 5:20 PM CDTSpecial Weather StatementSGFStone40 min
May 20, 5:39 PM CDTSpecial Weather StatementSGFSt. Clair51 min
May 20, 5:52 PM CDTSpecial Weather StatementSGFChristian38 min
May 20, 6:08 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory52 min
May 20, 6:19 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Taney56 min
May 20, 6:43 PM CDTSevere Thunderstorm WarningSGFOzark, Taney47 min
May 20, 6:48 PM CDTSpecial Weather StatementSGFCamden42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.